On Asymptotic Approximations to a Class of Regular Perturbation Problems

[+] Author and Article Information
D. A. MacDonald

Department of Applied Mathematics and Theoretical Physics, The University, Liverpool, England

J. of Lubrication Tech 99(3), 369-375 (Jul 01, 1977) (7 pages) doi:10.1115/1.3453226 History: Received April 27, 1977; Online October 20, 2010


A new approach to a class of regular perturbation problems of common occurrence in lubrication theory is presented. The approach is not dependent on extensive algebraic manipulation and predicts results which, apart from numerical rounding error, are in exact agreement with standard theory. Three illustrative examples are studied in detail and it is demonstrated that asymptotic approximations obtained through use of the approach can be of a substantially higher order than approximations at present in the literature.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In